the last days

9 Posts | Page(s): 1 

katrientys katrientys
(Inactive)

the last days

by katrientys on Sun Apr 15, 2018 08:26 AM

Quote | Reply

My dad was diagnosed with GBM on 20/04/2014. After chemo and multiple surgeries his battleplan has expired. He is dying as we speak. 

His medication is dex, morfine and haldol for anxiety. He is bedridden and really depressed. Three days ago he developed a stridor. Making a high pitched sound when he breaths in. Has anyone experienced this with a loved one? 

Katrien

RE: the last days

by RodgerMac on Sun Apr 15, 2018 09:44 PM

Quote | Reply
Yes my wife passed in December. I’m really surprised their still giving dex. I wish you and your family the best. Take care Rodger

katrientys katrientys
(Inactive)

RE: the last days

by katrientys on Mon Apr 16, 2018 01:48 PM

Quote | Reply

Was the stridor something that gave her pain or made her uncomfortable? Is this something we should actively medicate for?

The dex is something he wants himself. He doesn't want to give up...

RE: the last days

by RodgerMac on Mon Apr 16, 2018 08:34 PM

Quote | Reply
The morphine should calm down the stridor coughs. My wife only had trouble breathing the last few days, which is when I made decision to start hospice care. My wife only had hospice care less than 24 hrs. before she passed. I really should have started hospice earlier, she had been eating next to nothing, and drinking the minimum about a week before. We had home visited nursing care for a month + to help with baths, and to check her status. Hospice is a whole different thing.

katrientys katrientys
(Inactive)

RE: the last days

by katrientys on Mon Apr 16, 2018 08:44 PM

Quote | Reply

My mum and dad have been in a tight marriage. They don't want him to go to a hospice, although I think it would be best. He eats a bit and drinks only small amounts at a time. 

Today my mum went 20 minutes to the shop and when shr came back, he was panicking so hard that he was violently shaking all over his body and he had trouble breathing. I told her that she can't leave him alone anymore.  Hospice would be so much easier.

RE: the last days

by RodgerMac on Mon Apr 16, 2018 11:13 PM

Quote | Reply
Hospice is a very personal decision. We had hospice at home, but like I said it was only the last 24 hours. My wife and I were married 35 years. I feel heart broke for you and your parents.

RE: the last days

by ZippyBeta on Mon Apr 16, 2018 11:49 PM

Quote | Reply

Hospice been given in the home, your Dr can order it.

katrientys katrientys
(Inactive)

RE: the last days

by katrientys on Tue Apr 17, 2018 09:16 AM

Quote | Reply

Thank you very much, RodgerMac. I am very sorry for your loss. It is a terrible disease. Nobody should have to go through this.

RE: the last days

by Lesley88 on Thu Apr 19, 2018 11:42 PM

Quote | Reply

At this stage I would only feed him if he wants it and he should be heavily sedated. Hospice in the home will allow your mother to go out as needed. Sedation will remove angst, worry and pain before passing. Consider  ceasing medications to prolong life which hard to swallow and ceasing any dressing changes which cause pain. All efforts now should be to sedate him to be calm and pain free. Expect him to get the "willies" where he sits up grasping the air or blankets. He will not be aware of what he is doing so don't be too stressed by this. Both my parents went through this agitation phase. My mother even tried to sit up with a broken shoulder and seemed oblivious to any pain,

I hope for an easy oassing for your father and your family.

9 Posts | Page(s): 1 
Subscribe to this message board discussion

We care about your feedback. Let us know how we can improve your CancerCompass experience.